Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 64, NWS Nashville, TN

April 11, 2008Cumberland County, White County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Apr 11, 2008, 2:31 PM CDT for Cumberland County, White County, Tennessee. It was in force for 15 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 11, 2008, 2:31 PM CDT (19:31 UTC)
Expired
Apr 11, 2008, 2:46 PM CDT
In force
15 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Cumberland County, TN, White County, TN

The radar

The Northeast Alabama radar (KHTX), 136 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 11, 2:52 PM CDTFUNNEL CLOUD5 Sw Crossville, TNPUBLIC REPORTED A FUNNEL CLOUD ON TAYLOR CHAPEL ROAD.
Apr 11, 2:52 PM CDTTSTM WND DMG4 Se Crossville, TNTREES DOWN AND BLOCKING ROAD NEAR HWY 68 AND BUCK CREEK ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 11, 10:15 AM CDTTornado WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2008-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2008-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
756 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 111934
SVROHX
TNC035-185-112000-
/O.NEW.KOHX.SV.W.0064.080411T1931Z-080411T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
231 PM CDT FRI APR 11 2008

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CUMBERLAND COUNTY IN TENNESSEE...
  THIS INCLUDES THE CITY OF CROSSVILLE...
  SOUTHEASTERN WHITE COUNTY IN TENNESSEE...

* UNTIL 300 PM CDT

* AT 227 PM CDT...NATION WEATHER SERVICE RADAR IS TRACKING A TORNADO 
  LOCATED 20 MILES SOUTHWEST OF CROSSVILLE...OR 8 MILES NORTHEAST OF 
  SPENCER...AND MOVING EAST AT 41 MPH. THIS STORM HAS A HISTORY OF   
  PRODUCING A TORNADO FROM LAWRENCE COUNTY. 

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CROSSVILLE BY 250 PM CDT...
  FAIRFIELD GLADE BY 300 PM CDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT FRIDAY AFTERNOON
FOR MIDDLE TENNESSEE.

LAT...LON 3585 8471 3584 8473 3575 8521 3578 8527
      3583 8528 3580 8533 3582 8543 3589 8546
      3606 8478
TIME...MOT...LOC 1931Z 255DEG 44KT 3583 8531

$$

04
1 follow-up statement
000 
WWUS54 KOHX 111946
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
244 PM CDT FRI APR 11 2008

TNC035-185-111954-
/O.CAN.KOHX.SV.W.0064.000000T0000Z-080411T2000Z/
WHITE TN-CUMBERLAND TN-
244 PM CDT FRI APR 11 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WHITE COUNTY 
IS CANCELLED...

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CUMBERLAND COUNTY 
IS CANCELLED...

THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CUMBERLAND COUNTY 
WAS REPLACED WITH A TORNADO WARNING.

LAT...LON 3585 8471 3584 8473 3575 8521 3578 8527
      3583 8528 3580 8533 3582 8543 3589 8546
      3606 8478
TIME...MOT...LOC 1944Z 255DEG 44KT 3587 8512

$$

04

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 4:01 AM CDT, 10 hours 30 minutes earlier.

Area forecast discussion, Apr 11, 4:01 AM CDT, 10 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
401 AM CDT FRI APR 11 2008

.DISCUSSION...AREA OF SHOWERS AND THUNDERSTORMS IS CURRENTLY
MOVING ACROSS MIDDLE TENNESSEE, ALTHOUGH THE SURFACE COLD FRONT IS
STILL WEST OF THE MISSISSIPPI RIVER. DESPITE EARLIER WARNINGS, THE
CURRENT ACTIVITY HAS DIMINISHED WELL BELOW SEVERE CRITERIA.

AT 08Z, 988 MB SURFACE LOW WAS CENTERED OVER IOWA, WITH A STRONG
PRESSURE GRADIENT EXTENDING SEVERAL HUNDRED MILES FROM THE LOW.
THUS, LOOK FOR WINDS TO REMAIN STRONG THROUGHOUT THE DAY.

COLD FRONT WILL PASS THROUGH THE MID STATE THIS EVENING, ALTHOUGH
THE MOST ACTIVE WEATHER IS THAT WHICH IS OCCURRING NOW. MODELS
INDICATE SIGNIFICANT DRYING IN THE MID AND UPPER LEVELS LATER THIS
MORNING. ALTHOUGH WITH SUFFICIENT LOW-LEVEL MOISTURE AND WARM AIR
STILL IN PLACE, WE MAY GET SOME ADDITIONAL ACTIVITY LATER TODAY OR
THIS EVENING, ESPECIALLY WITH THE PASSAGE OF THE FRONT.

AFTERWARDS, LOOK FOR SIGNIFICANTLY COOLER AIR TO ADVECT INTO THE
MID STATE, DESPITE THE ABSENCE OF A TRUE NORTHWEST WIND UNTIL
SUNDAY. GFS DEPICTS DEEP OCCLUDED FRONT MOISTURE MOVING ACROSS
MIDDLE TENNESSEE BY SUNDAY, THUS BRINGING MORE CLOUDS AND A CHANCE
OF RAIN LASTING THROUGH SUNDAY NIGHT BEFORE SKIES FINALLY CLEAR OUT.

FORECAST FROM MONDAY THROUGH THURSDAY WILL BE DRY, ALTHOUGH
TEMPERATURES SUNDAY NIGHT AND MONDAY NIGHT WILL DROP WELL INTO THE
30S, WITH SOME FREEZING TEMPERATURES AT OUR HIGHER ELEVATIONS, SO
WIDESPREAD FROST IS EXPECTED THOSE TWO NIGHTS.
&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      76  49  57  39 /  70  10  20  20
CLARKSVILLE    75  45  54  37 /  60  10  20  20
CROSSVILLE     73  47  57  35 /  80  40  20  30
COLUMBIA       75  50  59  38 /  70  20  20  20
LAWRENCEBURG   76  50  60  37 /  70  20  20  20
WAVERLY        75  47  56  37 /  60  10  20  20
&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.
&&

ROSE

In the hours before

Local storm report, Apr 11, 12:59 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1259 PM CDT FRI APR 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 PM     TORNADO          3 NE LAWRENCEBURG       35.28N 87.30W
04/11/2008                   LAWRENCE           TN   EMERGENCY MNGR

            TVA POWER POLES DOWN ON GOOD HOPE ROAD EAST OF HWY43.

&&

MRICHARD
Local storm report, Apr 11, 1:38 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
138 PM CDT FRI APR 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0114 PM     HAIL             4 NW BELL BUCKLE        35.63N 86.40W
04/11/2008  E0.88 INCH       BEDFORD            TN   TRAINED SPOTTER

&&

MRICHARD
Local storm report, Apr 11, 1:50 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
150 PM CDT FRI APR 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     TORNADO          10 NW MANCHESTER        35.57N 86.21W
04/11/2008                   COFFEE             TN   TRAINED SPOTTER

            SEMI-TRUCK BLOWN OFF I-24 NEAR MILE-MARKER 99. SEVERAL
            TREES BLOWN DOWN IN THE VICINITY.

&&

MRICHARD
Local storm report, Apr 11, 2:06 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
206 PM CDT FRI APR 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0206 PM     TORNADO          1 N MCMINNVILLE         35.70N 85.78W
04/11/2008                   WARREN             TN   AMATEUR RADIO

            TORNADO ON GROUND WITH MULTIPLE HOUSES DAMAGED NEAR
            BEACON ROAD AND SPRING VALLEY ROAD...OFF OF HWY 56.

&&

MRICHARD
Local storm report, Apr 11, 2:14 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
214 PM CDT FRI APR 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0206 PM     HAIL             11 NE MCMINNVILLE       35.80N 85.64W
04/11/2008  M0.88 INCH       WARREN             TN   PARK/FOREST SRVC

            NICKEL SIZE HAIL IN ROCK ISLAND STATE PARK.

&&

MRICHARD
Local storm report, Apr 11, 2:25 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
225 PM CDT FRI APR 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     HAIL             MANCHESTER              35.47N 86.08W
04/11/2008  E1.00 INCH       COFFEE             TN   AMATEUR RADIO

            PEA SIZE TO QUARTER SIZE HAIL REPORTED NEAR I-24.

&&

MRICHARD

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 8:42 PM CDTSevere Thunderstorm WarningOHXStewart33 min
Apr 10, 11:19 PM CDTSevere Thunderstorm WarningOHXBenton, Houston, Stewart26 min
Apr 10, 11:56 PM CDTSevere Thunderstorm WarningOHXMontgomery, Stewart34 min
Apr 11, 12:29 AM CDTSevere Thunderstorm WarningOHXBenton, Houston, Humphreys31 min
Apr 11, 1:06 AM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Houston, Humphreys, Montgomery, Robertson and 1 more24 min
Apr 11, 1:25 AM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Humphreys, Perry35 min
Apr 11, 2:22 AM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Robertson, Sumner23 min
Apr 11, 10:08 AM CDTSevere Thunderstorm WarningOHXBenton, Humphreys37 min
Apr 11, 10:33 AM CDTSevere Thunderstorm WarningOHXDickson, Humphreys27 min
Apr 11, 10:36 AM CDTTornado WarningOHXDickson, Humphreys24 min
Apr 11, 10:43 AM CDTSevere Thunderstorm WarningOHXHickman, Perry32 min
Apr 11, 10:57 AM CDTTornado WarningOHXCheatham, Dickson22 min
Apr 11, 11:14 AM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Williamson31 min
Apr 11, 11:17 AM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Robertson, Sumner28 min
Apr 11, 11:22 AM CDTSevere Thunderstorm WarningOHXLawrence, Wayne23 min
Apr 11, 11:44 AM CDTSevere Thunderstorm WarningOHXMacon, Trousdale31 min
Apr 11, 11:45 AM CDTSevere Thunderstorm WarningOHXLawrence, Wayne30 min
Apr 11, 11:47 AM CDTTornado WarningOHXLawrence, Wayne28 min
Apr 11, 12:00 PM CDTTornado WarningOHXClay, Macon19 min
Apr 11, 12:11 PM CDTSevere Thunderstorm WarningOHXGiles, Maury34 min
Apr 11, 12:12 PM CDTAreal Flood AdvisoryOHXBedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 26 more109 days
Apr 11, 12:14 PM CDTTornado WarningOHXGiles, Lawrence, Maury31 min
Apr 11, 12:28 PM CDTTornado WarningOHXMarshall, Maury32 min
Apr 11, 12:51 PM CDTTornado WarningOHXBedford24 min
Apr 11, 1:13 PM CDTTornado WarningOHXBedford, Coffee32 min
Apr 11, 1:28 PM CDTTornado WarningOHXCannon32 min
Apr 11, 1:39 PM CDTTornado WarningOHXWarren51 min
Apr 11, 1:59 PM CDTTornado WarningOHXVan Buren, White46 min
Apr 11, 2:09 PM CDTTornado WarningOHXVan Buren, White36 min
Apr 11, 2:21 PM CDTSevere Thunderstorm WarningOHXCoffee24 min
Apr 11, 2:31 PM CDTTornado WarningOHXGrundy29 min
Apr 11, 2:35 PM CDTTornado WarningOHXCoffee, Warren14 min
Apr 11, 2:39 PM CDTTornado WarningOHXCumberland36 min
Apr 11, 3:13 PM CDTTornado WarningOHXCumberland21 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.